Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jul 17, 2021, 7:40 PM EDT for Rockland County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 7:40 PM EDT (23:40 UTC)
- Expired
- Jul 17, 2021, 8:30 PM EDT
- In force
- 50 min
- Issued by
- NWS New York, NY
County Rockland County, NY
The radar
The Brookhaven radar (KOKX), 110 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
993
WWUS81 KOKX 172340
SPSOKX
Special Weather Statement
National Weather Service New York NY
740 PM EDT Sat Jul 17 2021
NJZ103-NYZ067>070-180030-
Western Bergen-Putnam-Rockland-Northern Westchester-Orange-
740 PM EDT Sat Jul 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
BERGEN...ROCKLAND...EASTERN ORANGE...NORTHERN WESTCHESTER AND
WESTERN PUTNAM COUNTIES...
At 739 PM EDT, radar indicated strong thunderstorms along a line
extending from near Greenwood Lake to near Suffern to near Ramsey.
Movement was northeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
These storms will be near...
Nanuet and Monroe around 755 PM EDT.
New City around 805 PM EDT.
Haverstraw and West Point around 810 PM EDT.
Peekskill around 815 PM EDT.
Cold Spring and New Windsor around 820 PM EDT.
Newburgh and Gardnertown around 825 PM EDT.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4153 7400 4145 7400 4144 7398 4149 7393
4149 7389 4141 7382 4123 7386 4106 7403
4107 7406 4102 7407 4095 7414 4098 7416
4099 7420 4110 7423 4113 7421 4115 7424
4124 7427 4158 7405 4159 7396
TIME...MOT...LOC 2339Z 214DEG 24KT 4123 7421 4110 7411 4103 7413
$$
GoodmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 17, 4:52 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 17, 4:52 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service New York NY
452 PM EDT Sat Jul 17 2021
.SYNOPSIS...
Warm front moves north of the region tonight and a weak cold
front approaches from the west along with an area of low
pressure. The area of low pressure and cold front move across on
Sunday and moves east of the area Sunday night into Monday. A
series of cold fronts will move across the region next week.
Brief high pressure may move over the northeast Tuesday and then
again at the end of the week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Severe thunderstorm watch in effect until 11PM for Northeast NJ, the
Lower Hudson Valley, NYC, Nassau County NY, and Southern Connecticut
from Fairfield through Middlesex Counties. Primary threat will be
damaging winds up to near 60 mph but large hail will be possible as
well with large CAPE in the -10 to -30 degree C layer. With some low
level wind difference between S-SE surface flow and SW flow up to
5kft, there could be an isolated tornado as well.
Flash flood watch remains in effect for Lower Hudson Valley,
Northeast NJ, NYC, Nassau NY and Fairfield CT through tonight. PWATS
near 2 inches will make for torrential downpours with any
thunderstorms that develop. Parallel flow from 800 to 300mb will
enable for training of thunderstorm cells. Height falls aloft
going into tonight will enable for convective coverage to
increase and MCS potential to increase this evening so the
flooding threat will be greatest this evening. Watch area is
where there have been antecedent web conditions due to previous
rainfall and less rainfall needed to get flash flooding.
Heat advisory goes until 8pm for NYC, Northeast NJ, Southern
Westchester NY and Nassau NY. Heat advisory goes until 7pm for
Rockland NY, Northern Westchester NY, Suffolk NY and Southern
Connecticut from Fairfield through Middlesex. Heat advisory
remains in effect for NYC Metro Area into Northeast NJ including
Nassau County as well. Added other areas where heat indices are
getting into mid 90s to near 100 for a large part of the area
which includes Suffolk NY and much of Southern Connecticut as
well as Rockland NY, Northern Westchester NY and Western Passaic
NJ. Outside of these area, mid 90 heat index areas will be
isolated and not enough area of mid 90s heat index values to
warrant additional heat advisories.
Main timing for highest POPs for rest of showers and
thunderstorms for NYC Metro, Northeast NJ, Lower Hudson Valley,
and Southwest Connecticut 4PM to 12AM. Farther east for Long
Island and rest of Southern Connecticut, 6PM to 1AM. Preferred
the timing of the WRF-ARW. First round of showers and
thunderstorms from CAMs into late this afternoon tied more with
boundary collisions near the surface and high instability with
less shear (closer to 25 kt 0-6 km bulk shear) and focused along
a warm front. However, substantial surface based CAPE will
compensate for lack of shear and result in potential for severe
thunderstorms. Much of the region as conveyed from LAPS surface
CAPE is in the range of 2500 to 3500 J/kg. A highly buoyant
atmosphere is thus present that will enable for rapid
development and quick pulsing up of thunderstorms.
Then, the second round of showers and thunderstorms this evening
into the start of the overnight will be ahead of a longer mid level
shortwave trough and in the region with higher positive vorticity
advection. There is forecast to be more 0-6 km bulk shear (near
30- 35 kt) and also focused along a warm front with central low
pressure starting to move in. Instability will become elevated
and will be less than during the afternoon, with models showing
more of the region near 1000 to 1500 J/kg but the increased
shear aloft will keep severe potential going for this evening.
Overnight, convection weakens in intensity but there could be a few
strong thunderstorms with heavy rain still a threat also. Coverage
of convection is expected to lower as the warm front lifts farther
north of the region and best convergence area lifts farther north
with it. Added patchy fog for overnight into early Sunday morning
with moisture laden grounds after the convection and some slight
cooling as well as light winds as the low center moves slowly
farther east within the forecast region.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
The weak cold front and associated wave of low pressure move
across the region Sunday and to the east of the region Sunday
night. Aloft in the mid levels, the heights continue to fall as
a trough will continue to approach Sunday through Sunday night.
Embedded shortwave energy with positive vorticity advection
ahead of the trough is shown to move across Sunday into Sunday
night but will not be continuous.
CAMs are not showing much in the way of any organized showers
and thunderstorms across the region. Models soundings show an
increase in dry air between 800 and 400mb so moisture will
become a limiting factor. However, due to the aforementioned
other factors with trough and low pressure center moving across,
kept a chance for showers and thunderstorms in the forecast.
Northeast NJ, NYC and Long Island have close to 30 percent POPs
and farther north closer to 40 percent POPs. There will still be
some surface based instability up to potentially around
1000-1500 J/kg but the shear 0-6 km is expected to be weaker.
Steering flow is forecast from model soundings to be near 20-25
kt and parallel flow from low to mid levels show a continued
potential for training of thunderstorms so some locations could
have possible minor flooding with multiple rounds of showers and
thunderstorms.
Shower POPs decrease Sunday night as the low passes east of the
region but for interior may have a possible shower late with
lingering upper level trough. Thunderstorm chances with
decreasing instability will only be a slight chance Sunday night
after 8pm.
Regarding temperatures, expecting high temperatures ranging
mainly from to low to mid 80s with some upper 80s for parts of
NYC and Northeast NJ. While it will remain humid, forecast heat
indices will remain upper 80s to near 90 for much of the region.
For lows Sunday night, mid 60s to near 70 values are expected.
Clouds will remain abundant Sunday through Sunday night.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
No significant changes to the long term period and stuck fairly
close to the NBM guidance.
A cold front approaches Tuesday night and moves across there
region Wednesday and Wednesday night.
With the front approaching and moving across the area on
Wednesday, will continue to keep the mention of widespread
chance PoP for the entire CWA Wednesday afternoon/evening. High
pressure then builds into the region to end the week. Expect
warm and dry conditions Thursday through Saturday, with high
temps in the 80s to near 90. With dewpoints in the lower 60s,
expect heat index values to remain close to actual temps.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
A warm front lifts north of the terminals today. A cold front
will approach from the west on Sunday.
Widespread showers and thunderstorms that moved through the area
have weakened as of 21Z and are east of the NYC terminals. There
will be a threat of continued thunderstorms into this
evening through 04Z or 05Z.
MVFR to IFR is possible during thunderstorms, and again
overnight into early Sunday as low stratus and fog develop,
especially at the coastal terminals.
Winds will be light and variable outside of thunderstorms,
generally less than 10kts.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Timing of onset and cessation of any showers or thunderstorms
this evening may be off by an hour or two.
Uncertainty on Sunday for the potential for thunderstorms at the
terminals during the afternoon.
.OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...
.Sunday...Chance of afternoon showers and thunderstorms with
MVFR or IFR.
.Monday through Wednesday...Mainly VFR. Chance of showers and
thunderstorms each afternoon and evening.
.Thursday...VFR. W/NW winds 5-10 kts.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Conditions on the waters are expected to remain below SCA
thresholds as the pressure gradient remains relatively weak
through Sunday night. Looking beyond, sub SCA conditions are
likely through next Thursday with a weak pressure gradient over
the waters.
&&
.HYDROLOGY...
A flash flood watch remains in effect through tonight for
northeastern New Jersey, the lower Hudson Valley, New York City,
Nassau county New York, and Fairfield county Connecticut. Heavy
rainfall is likely with widespread 1-2 inch amounts, with
locally higher amounts possible.
For Sunday there is not as much steering flow and there is
potential for training of cells. While thunderstorms are not
expected to be as strong and coverage not as much as the
previous day, some thunderstorms will be capable of producing
minor flooding.
&&
.TIDES/COASTAL FLOODING...
There is a moderate risk of rip currents at the ocean beaches
today and Sunday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ005>007-
009>011.
Flash Flood Watch through late tonight for CTZ005-009.
NY...Heat Advisory until 7 PM EDT this evening for NYZ069-070-
078>081.
Heat Advisory until 8 PM EDT this evening for NYZ071>075-
176>179.
Flash Flood Watch through late tonight for NYZ067>075-176>179.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
103>108.
Flash Flood Watch through late tonight for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...JM/DS
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...DS
AVIATION...DBR
MARINE...JM/DS
HYDROLOGY...JM
TIDES/COASTAL FLOODING...METHazardous weather outlook, Jul 17, 6:36 PM EDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service New York NY 636 PM EDT Sat Jul 17 2021 CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-182245- Northern Fairfield-Southern Fairfield-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 636 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY... ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006-007-010-011-182245- Northern New Haven-Northern Middlesex-Southern New Haven- Southern Middlesex- 636 PM EDT Sat Jul 17 2021 ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ008-012-NYZ078>081-182245- Northern New London-Southern New London-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- 636 PM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. There is a chance of strong thunderstorms this evening which may produce gusty winds. An isolated severe thunderstorm is possible with damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-350-353-182245- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 636 PM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. There is a chance of strong thunderstorms this evening which may produce gusty winds. An isolated severe thunderstorm is possible with damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-355-182245- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 636 PM EDT Sat Jul 17 2021 ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Jul 17, 5:48 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
548 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM MARINE TSTM WIND 2 NW WESTERLEIGH 40.64N 74.16W
07/17/2021 M43 MPH RICHMOND NY BUOY
&&Local storm report, Jul 17, 5:51 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
551 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM FLASH FLOOD 1 NNE ELIZABETH 40.68N 74.19W
07/17/2021 UNION NJ DEPT OF HIGHWAYS
FLOODING ON NEWARK LIBERTY INTERNATIONAL
AIRPORT - EARHART DRIVE BETWEEN METROPLEX
ROAD AND BASILONE ROAD IN ELIZABETH. ALL
LANES CLOSED.
&&Special weather statement, Jul 17, 6:40 PM EDT, 1 hour before
Special Weather Statement
National Weather Service New York NY
640 PM EDT Sat Jul 17 2021
NJZ105-107-108-172330-
Eastern Union-Western Union-Western Essex-
640 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT UNION AND WESTERN ESSEX
COUNTIES...
At 637 PM EDT, the leading edge of a strong thunderstorm was located
over Somerville, moving east at 20 mph.
Winds up to 40 mph and torrential rainfall are possible with this
storm.
Locations impacted include...
Plainfield, Summit, Millburn, Clark, Union, Westfield, Livingston,
Rahway, Maplewood, Scotch Plains, Cranford, Roselle, Roselle Park,
Berkeley Heights and New Providence.
Torrential rainfall and frequent cloud to ground lightning are also
occurring with this storm, and may cause localized flooding. Do not
drive your vehicle through flooded roadways. Also, lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
LAT...LON 4061 7431 4059 7446 4060 7446 4062 7442
4067 7440 4066 7442 4066 7444 4065 7445
4067 7446 4074 7437 4076 7436 4076 7438
4079 7437 4082 7433 4086 7432 4087 7430
4067 7425 4060 7425 4059 7428
TIME...MOT...LOC 2237Z 248DEG 18KT 4058 7457
GoodmanSpecial weather statement, Jul 17, 6:54 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service New York NY
654 PM EDT Sat Jul 17 2021
NYZ067-172345-
Orange-
654 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL EASTERN ORANGE COUNTY...
At 654 PM EDT, a strong thunderstorm was located over Florida, or
near Warwick, moving northeast at 20 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
This storm will be near...
Chester around 705 PM EDT.
Monroe around 710 PM EDT.
Newburgh and New Windsor around 745 PM EDT.
LAT...LON 4148 7400 4146 7400 4144 7398 4140 7396
4123 7435 4130 7444 4157 7407
TIME...MOT...LOC 2254Z 231DEG 19KT 4132 7432
GoodmanSpecial weather statement, Jul 17, 7:05 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service New York NY
705 PM EDT Sat Jul 17 2021
CTZ005-NYZ068-070-172345-
Northern Fairfield-Putnam-Northern Westchester-
705 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WESTCHESTER...EASTERN
PUTNAM AND NORTHERN FAIRFIELD COUNTIES...
At 704 PM EDT, a strong thunderstorm was located near Yorktown
Heights, or near Mahopac, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Mahopac around 715 PM EDT.
Brewster and Carmel around 730 PM EDT.
Lake Carmel around 735 PM EDT.
New Fairfield around 745 PM EDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4151 7344 4150 7344 4150 7342 4126 7380
4130 7388 4151 7372 4153 7360 4153 7353
4154 7353
TIME...MOT...LOC 2304Z 214DEG 19KT 4132 7380
GoodmanSpecial weather statement, Jul 17, 7:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
740 PM EDT Sat Jul 17 2021
NJZ103-NYZ067>070-180030-
Western Bergen-Putnam-Rockland-Northern Westchester-Orange-
740 PM EDT Sat Jul 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
BERGEN...ROCKLAND...EASTERN ORANGE...NORTHERN WESTCHESTER AND
WESTERN PUTNAM COUNTIES...
At 739 PM EDT, radar indicated strong thunderstorms along a line
extending from near Greenwood Lake to near Suffern to near Ramsey.
Movement was northeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
These storms will be near...
Nanuet and Monroe around 755 PM EDT.
New City around 805 PM EDT.
Haverstraw and West Point around 810 PM EDT.
Peekskill around 815 PM EDT.
Cold Spring and New Windsor around 820 PM EDT.
Newburgh and Gardnertown around 825 PM EDT.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4153 7400 4145 7400 4144 7398 4149 7393
4149 7389 4141 7382 4123 7386 4106 7403
4107 7406 4102 7407 4095 7414 4098 7416
4099 7420 4110 7423 4113 7421 4115 7424
4124 7427 4158 7405 4159 7396
TIME...MOT...LOC 2339Z 214DEG 24KT 4123 7421 4110 7411 4103 7413
GoodmanThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:13 PM EDT | Special Weather Statement | OKX | New York | 32 min |
| Jul 17, 1:48 PM EDT | Special Marine Warning | OKX | 22 min | |
| Jul 17, 1:51 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Queens | 24 min |
| Jul 17, 2:01 PM EDT | Severe Thunderstorm Warning | OKX | New York | 44 min |
| Jul 17, 2:42 PM EDT | Severe Thunderstorm Warning | OKX | New York | 33 min |
| Jul 17, 2:49 PM EDT | Special Weather Statement | OKX | Richmond | 41 min |
| Jul 17, 3:10 PM EDT | Tornado Warning | OKX | Richmond | 19 min |
| Jul 17, 3:18 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Richmond | 42 min |
| Jul 17, 3:20 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 17, 3:25 PM EDT | Special Weather Statement | OKX | Putnam | 50 min |
| Jul 17, 3:54 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 16 min |
| Jul 17, 3:59 PM EDT | Special Weather Statement | OKX | Rockland | 46 min |
| Jul 17, 4:49 PM EDT | Special Weather Statement | OKX | Orange | 26 min |
| Jul 17, 5:02 PM EDT | Areal Flood Advisory | OKX | Orange | 88 min |
| Jul 17, 6:54 PM EDT | Special Weather Statement | OKX | Orange | 51 min |
| Jul 17, 7:05 PM EDT | Special Weather Statement | OKX | Putnam | 40 min |
| Jul 17, 7:06 PM EDT | Areal Flood Advisory | OKX | Orange | 84 min |
| Jul 17, 1:55 PM EDT | Special Weather Statement | OKX | Hudson | 50 min |
| Jul 17, 2:10 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Union | 95 min |
| Jul 17, 2:20 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson, Union | 3 hr |
| Jul 17, 2:50 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 55 min |
| Jul 17, 3:00 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Passaic, Union | 113 min |
| Jul 17, 3:24 PM EDT | Flash Flood Warning | OKX | Union | 80 min |
| Jul 17, 6:40 PM EDT | Special Weather Statement | OKX | Union | 50 min |
| Jul 17, 6:41 PM EDT | Areal Flood Advisory | OKX | Essex, Union | 94 min |
| Jul 17, 7:23 PM EDT | Areal Flood Advisory | OKX | Bergen, Passaic | 112 min |
| Jul 17, 2:53 PM EDT | Special Weather Statement | OKX | 52 min | |
| Jul 17, 4:59 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 91 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.